MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GF-210RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION GF-210RA; MULTI-GAS UNIT
Model Number GF-210RA
Medical Device Problem Codes Unable to Obtain Readings (1516); Communication or Transmission Problem (2896); Output Problem (3005); Wireless Communication Problem (3283)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the multigas unit gave a "device error" message.The biomedical engineer has tried different cables and monitors that are known to work, but the problem still persists.No patient harm or injury was reported.The customer sent the device in for evaluation.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a bsm device was used in conjunction with the multigas unit, but did not experience failure.Attempts to obtain the following information were made, but not provided: bsm - model: ni, s/n: ni, approximate age of the device: no serial number was provided, so the age of the device is unknown.Device manufacturer date: ni, unique identifier (udi) #: ni.
 
Event or Problem Description
The biomedical engineer reported that the multigas unit gave a "device error" message.
 
Additional Manufacturer Narrative
Details of complaint: customer reported that the multigas unit was causing a "device error" message on the connected bedside monitor.The device was sent to nka for evaluation and repair.No patient harm was reported.Service requested / performed: exchange / evaluation: nka's repair center evaluated the device.A "device error" was noted.The issue was determined to be sensor related.Investigation summary: the overall risk score is medium.The root cause is determined to be component failure: a sensor needed to be replaced.The sensor is a replaceable component, where the longevity is dependent upon the following factors: instrument and parts must undergo regular maintenance inspection at least every 6 months.If stored for extended periods without being used, make sure prior to operation that the instrument is in perfect operating condition.Water trap should be replaced every 4 weeks or as indicated on the device.Ensure the environment is optimal as described in the operator's manual.Based on sop07-003, no capa is required as the quality event does not warrant a corrective action.
 
Event or Problem Description

Brand Name
GF-210RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
MDR Report Key8947877
Report Number8030229-2019-00419
Device Sequence Number226714
Product Code CCK
UDI-Device Identifier00841983100321
UDI-Public00841983100321
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K110594
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
Report Date (Section F) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-210RA
Device Catalogue NumberGF-210RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/06/2019
Device Age66 MO
Event Location Hospital
Date Report to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM; BSM
Date Report Sent to FDA08/29/2019